Alert archive / West Virginia / Tornado Warnings in 2023
Tornado Warning 3, NWS Charleston, WV
NWS Charleston, WV issued this tornado warning at Jul 18, 2023, 5:50 PM EDT for Mason County, Putnam County, West Virginia. It was in force for 20 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2023, 5:50 PM EDT (21:50 UTC)
- Expired
- Jul 18, 2023, 6:10 PM EDT
- In force
- 20 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Mason County, WV, Putnam County, WV
The radar
The Charleston,WV radar (KRLX), 43 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 5:57 PM EDT | TSTM WND DMG | 1 Wnw Buffalo, WV | Tree down blocking the southbound lane of Winfield Rd at Plantation Rd in Fraziers Bottom. Time estimated by radar. Reported via Putnam County 911. |
| Jul 18, 5:57 PM EDT | TSTM WND DMG | 2 Wsw Winfield, WV | Tree down in Winfield along State Route 34, in the 5000 block, near a business. Time estimated by radar. Report received from Putnam County 911 Center. |
| Jul 18, 5:59 PM EDT | TSTM WND DMG | 1 W Winfield, WV | Tree down in the 13000 block of Winfield Rd., near a fast food restaurant. Time estimated by radar. Report received via Putnam County 911 Center. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 168 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 1106 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
156
WFUS51 KRLX 182150
TORRLX
WVC053-079-182230-
/O.NEW.KRLX.TO.W.0003.230718T2150Z-230718T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Charleston WV
550 PM EDT Tue Jul 18 2023
The National Weather Service in Charleston West Virginia has issued a
* Tornado Warning for...
Southern Mason County in western West Virginia...
Northwestern Putnam County in western West Virginia...
* Until 630 PM EDT.
* At 549 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Buffalo, or 13 miles northwest of Winfield, moving
east at 25 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Weather spotters reported funnel cloud.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Buffalo around 605 PM EDT.
Winfield and Eleanor around 620 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Ashton, Grimms Landing and Fraziers Bottom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3857 8218 3869 8215 3869 8186 3847 8189
TIME...MOT...LOC 2149Z 288DEG 20KT 3862 8211
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
GW1 follow-up statement
448
WWUS51 KRLX 182210
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
610 PM EDT Tue Jul 18 2023
WVC053-079-182219-
/O.CAN.KRLX.TO.W.0003.000000T0000Z-230718T2230Z/
Mason WV-Putnam WV-
610 PM EDT Tue Jul 18 2023
...THE TORNADO WARNING FOR SOUTHERN MASON AND NORTHWESTERN PUTNAM
COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. However small hail and
gusty winds are still possible with this thunderstorm.
LAT...LON 3857 8218 3869 8215 3869 8186 3847 8189
TIME...MOT...LOC 2207Z 288DEG 20KT 3859 8197
$$
GWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this tornado warning went out at Jul 18, 4:12 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jul 18, 4:12 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 412 PM EDT Tue Jul 18 2023 .SYNOPSIS... Unsettled summer weather continues much of the work week, as disturbances transit the region. A change to drier and less humid weather is expected this weekend. && .NEAR TERM /THROUGH WEDNESDAY/... As of 410 PM Tuesday... Did a quick update as PoPs were currently too high. However, shower and thunderstorm coverage will increase rapidly this afternoon into this evening, as a short wave trough over the Tennessee and lower Ohio Valley heads into the middle Ohio Valley, and acts on ample instability and shear to produce strong to potentially severe thunderstorms. The short wave was currently manifest in two convective complexes, the lead one moving into eastern Kentucky which is likely to be the main focus for at least southern portions of the middle Ohio Valley this afternoon and evening, and a more intense complex, its east or slightly south of east motion taking it south of the forecast area tonight. Meanwhile, the lead complex should start losing intensity as it moves into the central Appalachians in tandem with the causative short wave tonight. As of 135 PM Tuesday... Subsidence in the wake of a long wave trough axis that passed overhead this morning gives away to ascent associated with an approaching upper level speed max this afternoon. Beneath this ascent, mainly clear skies through most of the morning and early afternoon have allowed surface temperatures to rise into the lower 80s amidst dew points in the low to mid 60s. Despite relatively weak lapse rates overhead owing to ridging over the western US keeping a greedy grip on the elevated mixed layer, this should still yield 1000-1500J/kg MLCAPE across NE KY, SE OH, and west central portions of WV. As the aforementioned speed max approaches, deep layer shear will increase to around 35-40KTs yielding a mix of super- cellular and multi-cellular storm modes. Initial discrete convection could contain a risk for hail/wind/locally heavy rain, but as the column saturates with the aforementioned stronger flow/ascent approaching should see the severe hail threat dwindle as convection grows up scale. The main threat at that point will be the locally heavy rain, with heavy rain from last night compromising swaths of soils, especially south of Charleston and Parkersburg. Probability of exceedance of the suppressed flash flood guidance generally doesn't support a flash flood watch, but if several storms move over one of these compromised areas could see a couple flash flood warnings being needed tonight. A weakly supported cold front will slowly sag south across the region overnight which may continue to support some light showers and/or drizzle. With plenty of cloud cover overnight, would not expect dense fog, but with very moist boundary layer will likely see at least some mix of visibility reductions and low stratus heading into Wednesday morning. Less convective coverage is expected Wednesday, focused primarily around the aforementioned frontal boundary that will begin to be shunted back to the north as a warm from during the afternoon. Given weak flow and somewhat lesser column moisture, the threats for severe will be low, and any flooding threat would be extremely isolated (contingent on a storm sitting over an urban area or one of the aforementioned areas that saw heavy rain yesterday). Highs Wednesday across the lowlands will generally be in the lower to mid 80s. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... As of 250 PM Tuesday... Unsettled weather will continue through the latter half of the work week in the form of periodic showers and thunderstorms. A stagnant surface boundary lifts north of the region Wednesday night in advance of a slowly approaching cold front that is progged to cross Friday morning from the west. Shower and thunderstorm activity will increase Thursday afternoon/evening courtesy of moisture advection in advance of the front. Strong to severe thunderstorms are possible, particularly across western portions of the CWA closer to the arriving front. Much of the CWA is under a Marginal Risk for severe weather, with portions of the Mid-Ohio Valley under a Slight Risk. The main hazards will be damaging wind gusts, hail, and locally heavy rainfall, potentially resulting in localized flash flooding. Rain chances will linger throughout the day on Friday, with dry weather building in Friday night as high pressure gradually shifts eastward. Seasonable temperatures are progged for Thursday, with a few degrees below normal on Friday. && .LONG TERM /SATURDAY THROUGH TUESDAY/... As of 250 PM Tuesday... High pressure will gradually traverse the region this weekend into early next week, resulting in drier and less humid conditions across the area. The chance for rain increases at the start of the new work week courtesy of return flow and moisture advection as high pressure moves east of the region. Seasonably cool high temperatures on Saturday will warm to near normal by Monday amid a decent amount of sunshine. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... As of 135 PM Tuesday... Low level moisture lifts into a SCT-BKN cumulus field this afternoon, with isolated convection already starting to sprout across the north this afternoon. Additional convection is expected to blossom as an upper level disturbance approaches late this afternoon into this evening bringing a chance for thunderstorms to all terminals. Very heavy rain with any convective cores will be capable of briefly reducing visibility to IFR, but will only dip to 3SM in the TS TEMPOs for now. Storms are expected to continue well into the overnight hours, but should settle down by daybreak on Wednesday. MVFR/IFR BKN/OVC cloudiness overnight will help to limit fog formation, but given a very moist boundary layer will see at least some patchy fog at the terminals heading into Wednesday morning. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Convective coverage may vary from the forecast this afternoon/evening. Fog coverage may vary overnight tonight. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 19 20 21 22 23 00 01 02 03 04 05 06 EDT 1HRLY 15 16 17 18 19 20 21 22 23 00 01 02 CRW CONSISTENCY H H H H H H H H H H H L HTS CONSISTENCY H H H H H H H H H H H M BKW CONSISTENCY M M H H H H H H H H H H EKN CONSISTENCY M M H H H H H H H H H H PKB CONSISTENCY M H H H H H H H H H L M CKB CONSISTENCY H H H H H H H H H H H H AFTER 18Z WEDNESDAY... IFR possible in showers/thunderstorms Thursday into Thursday night. IFR also possible in fog each morning from Thursday through Sunday. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...JP/GW NEAR TERM...TRM/JP SHORT TERM...GW LONG TERM...GW AVIATION...JP
Hazardous weather outlook, Jul 18, 2:35 PM EDT, 3 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 235 PM EDT Tue Jul 18 2023 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>526-191845- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 235 PM EDT Tue Jul 18 2023 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...This Afternoon and Tonight. There is a marginal risk for severe thunderstorms this afternoon into the overnight, with the main threats being damaging winds, hail and locally heavy rain. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Strong to severe thunderstorms are possible on Thursday into Thursday night, with the main threats being damaging winds, hail, and heavy rain. Localized high water issues are possible through Thursday night in locations affected by multiple rounds of rainfall or slow moving thunderstorms. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Local storm report, Jul 18, 12:44 PM EDT, 5 hours 6 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
1244 PM EDT Tue Jul 18 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM Flash Flood 5 W Birch River 38.49N 80.84W
07/15/2023 Clay WV Public
Widen Dille Rd impassable for a time with
water approaching house and washing out a
couple of driveways. Report from Clay Co
CERT.
&&
ABESpecial weather statement, Jul 18, 3:44 PM EDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Charleston WV
344 PM EDT Tue Jul 18 2023
VAZ003-004-182030-
Dickenson VA-Buchanan VA-
344 PM EDT Tue Jul 18 2023
...A strong thunderstorm will impact portions of southeastern
Dickenson and southwestern Buchanan Counties through 430 PM EDT...
At 343 PM EDT, Doppler radar was tracking a strong thunderstorm over
Trammel, or 9 miles southwest of Davenport, moving east at 15 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Davenport, Trammel and Nora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3698 8240 3719 8228 3714 8193 3713 8194
3712 8198 3713 8199 3712 8200 3709 8202
3707 8202 3705 8205 3704 8208 3705 8210
3704 8212 3704 8217 3699 8226 3700 8227
3700 8229 3696 8235
TIME...MOT...LOC 1943Z 289DEG 12KT 3701 8226
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
14Special weather statement, Jul 18, 4:45 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Charleston WV
445 PM EDT Tue Jul 18 2023
KYZ101>103-105-182130-
Boyd KY-Greenup KY-Carter KY-Lawrence KY-
445 PM EDT Tue Jul 18 2023
...A strong thunderstorm will impact portions of western Boyd,
Greenup, northwestern Lawrence and Carter Counties through 530 PM
EDT...
At 445 PM EDT, Doppler radar was tracking a strong thunderstorm over
Gates, or near Morehead, moving northeast at 65 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Grayson, Olive Hill, Cannonsburg, Grayson Lake State Park, Yatesville
Lake State Park, Carter Caves State Park, Greenup, South Shore,
Webbville, Princess, Coalton, Denton, Gesling, Greenbo Lake, Oldtown,
Naples, Rush, Load, Letitia and Franklin Furnace.
This includes Interstate 64 in Kentucky between mile markers 150 and
185.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3834 8323 3843 8323 3855 8310 3866 8305
3876 8289 3860 8285 3856 8279 3819 8260
3817 8264 3813 8262 3806 8295 3811 8290
3811 8289 3817 8292 3817 8298 3820 8301
3818 8305 3827 8317 3819 8326 3832 8334
TIME...MOT...LOC 2045Z 231DEG 55KT 3822 8334
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
14Special weather statement, Jul 18, 4:56 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Charleston WV
456 PM EDT Tue Jul 18 2023
OHZ084>086-182130-
Meigs OH-Gallia OH-Vinton OH-
456 PM EDT Tue Jul 18 2023
...A strong thunderstorm will impact portions of northwestern Meigs,
northeastern Gallia and southeastern Vinton Counties through 530 PM
EDT...
At 455 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Mcarthur, moving southeast at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rutland, Wilkesville, Dyesville, Salem Center, Radcliffe,
Harrisonville, Dexter and Carpenter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3923 8237 3921 8227 3920 8227 3920 8217
3918 8205 3894 8220 3913 8243 3914 8242
3914 8245 3916 8247
TIME...MOT...LOC 2055Z 294DEG 18KT 3915 8236
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
14Special weather statement, Jul 18, 5:18 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Charleston WV
518 PM EDT Tue Jul 18 2023
OHZ085-086-WVZ007-182145-
Meigs OH-Gallia OH-Mason WV-
518 PM EDT Tue Jul 18 2023
...A strong thunderstorm will impact portions of northwestern Meigs,
northeastern Gallia and north central Mason Counties through 545 PM
EDT...
At 518 PM EDT, Doppler radar was tracking a strong thunderstorm near
Rutland, moving southeast at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pomeroy, Rutland, New Haven, Mason, Middleport, Syracuse, Hartford
City, Cheshire, Lakin, Dyesville, Harrisonville, Dexter, Carpenter
and Kyger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3903 8190 3889 8206 3908 8232 3911 8232
3920 8223
TIME...MOT...LOC 2118Z 304DEG 25KT 3908 8220
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
14Special weather statement, Jul 18, 5:46 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Charleston WV
546 PM EDT Tue Jul 18 2023
WVZ017>019-029-182215-
Calhoun WV-Wirt WV-Ritchie WV-Gilmer WV-
546 PM EDT Tue Jul 18 2023
...A strong thunderstorm will impact portions of northeastern
Calhoun, southwestern Ritchie, northwestern Gilmer and east central
Wirt Counties through 615 PM EDT...
At 546 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Grantsville, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Big Springs, Brohard, Macfarlan, Smithville and Burnt House.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3905 8129 3914 8125 3911 8093 3892 8101
TIME...MOT...LOC 2146Z 289DEG 20KT 3906 8118
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
14The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 8:14 PM EDT | Special Weather Statement | RLX | Jackson | 31 min |
| Jul 17, 11:47 PM EDT | Special Weather Statement | RLX | Mason | 43 min |
| Jul 17, 11:59 PM EDT | Special Weather Statement | RLX | Wood | 46 min |
| Jul 18, 12:06 AM EDT | Special Weather Statement | RLX | Cabell, Lincoln, Putnam | 39 min |
| Jul 18, 12:38 AM EDT | Flash Flood Warning | RLX | Jackson, Wirt, Wood | 3 hr |
| Jul 18, 12:39 AM EDT | Special Weather Statement | RLX | Kanawha | 51 min |
| Jul 18, 1:20 AM EDT | Special Weather Statement | RLX | Fayette | 25 min |
| Jul 18, 1:38 AM EDT | Special Weather Statement | RLX | Braxton | 37 min |
| Jul 18, 1:47 AM EDT | Special Weather Statement | RLX | Fayette, Nicholas | 28 min |
| Jul 18, 2:18 AM EDT | Special Weather Statement | RLX | Upshur | 57 min |
| Jul 18, 5:24 PM EDT | Severe Thunderstorm Warning | RLX | Mason | 36 min |
| Jul 18, 5:33 PM EDT | Severe Thunderstorm Warning | RLX | Lincoln, Logan, Mingo, Wayne | 27 min |
| Jul 18, 5:36 PM EDT | Severe Thunderstorm Warning | RLX | Mason, Putnam | 24 min |
| Jul 18, 5:46 PM EDT | Special Weather Statement | RLX | Ritchie | 29 min |
| Jul 18, 5:49 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Gilmer, Ritchie, Wirt | 41 min |
| Jul 18, 5:58 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason | 32 min |
| Jul 18, 5:59 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Kanawha, Lincoln | 31 min |
| Jul 18, 6:14 PM EDT | Special Weather Statement | RLX | Putnam | 46 min |
| Jul 18, 6:24 PM EDT | Special Weather Statement | RLX | Lincoln, Logan, Wayne | 36 min |
| Jul 18, 6:24 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Gilmer, Ritchie | 36 min |
| Jul 18, 6:28 PM EDT | Special Weather Statement | RLX | Jackson, Roane | 47 min |
| Jul 18, 6:29 PM EDT | Special Weather Statement | RLX | Kanawha | 46 min |
| Jul 18, 6:37 PM EDT | Special Weather Statement | RLX | Cabell, Putnam | 38 min |
| Jul 18, 6:42 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Clay, Gilmer, Jackson, Kanawha and 1 more | 48 min |
| Jul 18, 6:46 PM EDT | Special Weather Statement | RLX | Boone, Lincoln | 29 min |
| Jul 18, 6:58 PM EDT | Special Weather Statement | RLX | Ritchie | 47 min |
| Jul 18, 6:59 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Gilmer | 46 min |
| Jul 18, 7:01 PM EDT | Special Weather Statement | RLX | Clay | 44 min |
| Jul 18, 7:10 PM EDT | Special Weather Statement | RLX | Calhoun | 35 min |
| Jul 18, 7:14 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Doddridge, Gilmer, Ritchie | 31 min |
| Jul 18, 7:16 PM EDT | Special Weather Statement | RLX | Boone, Kanawha, Putnam | 29 min |
| Jul 18, 7:24 PM EDT | Special Weather Statement | RLX | Jackson | 51 min |
| Jul 18, 7:38 PM EDT | Special Weather Statement | RLX | Clay | 22 min |
Nearby
Tornado Warnings in West Virginia, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.